Thunderstorm Wind, Crawford
- When
- June 1, 5:39 PM EST
- Where
- Crawford County, 0.41 mi WSW of Meadville Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.628, -80.207
Port Meadville Airport ASOS recorded a peak gust of 59 mph.
A surface cold front drifted southeastward from southeastern Lower MI and northwest OH to western NY, northwest PA, and northeast OH during the afternoon through late evening of the 1st as an occluded low meandered over northeast MB. A multicell thunderstorm produced marginally-severe hail and damaging wind gusts as it evolved generally eastward across portions of Crawford County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A surface cold front drifted southeastward from southeastern Lower MI and northwest OH to western NY, northwest PA, and northeast OH during the afternoon through late evening of the 1st as an occluded low meandered over northeast MB. A multicell thunderstorm produced marginally-severe hail and damaging wind gusts as it evolved generally eastward across portions of Crawford County. This storm occurred within a warm sector comprised of moderate to strong effective bulk shear and moderate MUCAPE and DCAPE, respectively.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 5:26 PM EST, 13 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 626 PM EDT Wed Jun 1 2022 .SYNOPSIS... A cold front will push through the region this evening. High pressure builds in Thursday afternoon through Saturday before a warm front lifts across the region Sunday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 6:30 PM: Line of strong to severe thunderstorms pushing across our southeastern counties...have been getting scattered damaging wind, a bit of hail, and brief torrential downpours with the heftier storms. Conditions support a continued threat for scattered severe weather, primarily from damaging winds, with this line over the next 1-2 hours before it exits to our southeast. Have begun clearing the watch behind this line and will continue to do so as it continues to the east. Cold front itself is back from Sandusky down towards Findlay, though the line of convection ahead of it is making it hard to find in wind fields. Atmosphere is fairly worked over where storms have moved through, but scattered showers/thunder are trying to re-develop across northwest OH along the front. No severe threat with these, and should decrease in coverage and intensity through the evening as they move into the worked-over airmass after sunset...but, have some chance POPs continuing through most of the evening for this activity. Previous Discussion: The main weather story this afternoon into this evening will be the threat for scattered strong to severe thunderstorms. The thermodynamics are coming together for a rather active and storm later afternoon for most of northern Ohio into northwest Pennsylvania. Mixed layer CAPE values are approaching 1500 to 2000 J/KG. Downward CAPE values are running 800 to 1000 J/KG. Effective Bulk shear values are not overly impressive but just enough around 30 to 35 knots. There is some warm air aloft resulting in our mid level lapse rates to be around 6C. Precipitable water values are a modest 1.3 to 1.5 inch. A weak cold front will push through the area now through the mid evening hours. With these atmospheric ingredients, we are expecting multi-cell type convection. There may be the potential for a couple mini bowing clusters of storms as well. The main severe hazards will be damaging wind gusts up to 65 mph followed by marginally severe hail up to the size of quarters. There will be a locally heavy rainfall threat given the high moisture content in the lower atmosphere. The timing for severe convection will be now through about 00z before most of the storms move east out of our area. The cold front will slowly move through later this evening with a few lingering showers possible. A weak low will track along the front across Ohio late tonight into early Thursday morning. This weak low may bring a few additional scattered rain showers through early Thursday morning before high pressure builds into the region by late Thursday afternoon and Thursday night. Clouds will slowly clear from northwest to southeast on Thursday afternoon. High temps will be almost 20 degrees cooler on Thursday in the middle to upper 60s. Clear skies and drier air moves in Thursday night with very pleasant weather and temperatures into the upper 40s to lower 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Fair weather is likely during the whole period as troughing aloft exits northeastward and is followed by westerly flow aloft, and stabilizing high pressure ridging at/near the surface builds from the northern Great Plains. A surface trough associated with a weak cold front should sweep southeast across our CWA on Friday, but dry low-levels and weak low-level convergence/ascent along the front should prevent precip development. Daytime highs mainly in the 70's on Friday should be followed by highs in the mid 60's to mid 70's on Saturday. Overnight lows should range from the mid 40's to mid 50's Friday and Saturday nights. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Westerly flow aloft and embedded shortwave disturbances should affect our CWA this whole period. At the surface, high pressure exits eastward on Sunday and is followed by a northeastward warm front passage on Monday. A southeastward cold front passage may occur by late Monday. This frontal zone may then waver in vicinity of our region Tuesday through Wednesday as multiple and weak low pressure centers potentially ripple generally northeastward along the front. This pattern should result in periods of showers and thunderstorms, but uncertainty remains regarding the timing of each shortwave disturbance and associated greater potential for showers/storms. Highs should mainly reach the 70's, but our I-75 corridor counties may have highs reach the lower 80's on Sunday and Monday. Lows should reach the mid 50's to lower 60's each night. && .AVIATION /18Z Wednesday THROUGH Monday/... The main concerns for aviation will be the potential for scattered strong to severe convection this afternoon into the early evening hours for all of northern Ohio and northwest Pennsylvania. We expect VFR conditions through the evening hours outside of any heavier convection. There will be brief drops in visibilities and ceilings with the convection as well into the evening hours. The strongest convection will be capable of large hail and severe downburst wind gusts. A cold front will move through the area this evening after 00z which will shift southwest winds 5-10 knots today to northwest/north winds 5-10 knots overnight into Thursday morning. Ceilings will drop to MVFR and some locations lower end MVFR. Some guidance shows the potential for IFR at a few locations but we did not have that in the TAF for this update. We will watch trends and see if those ceilings need to be updated in the TAF. MVFR ceilings expected to last through Thursday morning. There could be some scattered light rain showers possible around early Thursday morning. Outlook...Non-VFR likely Thursday morning into the afternoon with rain showers. && .MARINE... Winds of about 15 knots or less are expected through this Monday. Waves should trend 3 feet or less. At this point, no Small Craft Advisories are anticipated. A cold front will continue to sweep southeastward across Lake Erie through this evening and will be followed by high pressure building from the northern Great Plains through Thursday. Southwesterly winds veer to mainly northwesterly to northerly behind the front. Variable wind direction is then expected Friday through Sunday as the high pressure ridge builds further over the lake. On Monday, high pressure exits eastward and a warm front sweeps northeastward in the morning, allowing winds to veer from southeasterly to southwesterly. These southwesterly winds may then veer to northwesterly and then to northeasterly later on Monday as a southeastward cold front passage is followed by high pressure building from the Canadian Prairies. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Sullivan SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Griffin MARINE...Jaszka
Hazardous Weather Outlook National Weather Service Cleveland OH 619 PM EDT Wed Jun 1 2022 LEZ142>146-162>166-OHZ003-006>011-017>020-027>030-036-037-022230- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Hancock-Seneca-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Marion- Morrow- 619 PM EDT Wed Jun 1 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ147>149-167>169-OHZ012>014-021>023-031>033-038-047-089-PAZ001>003- 022230- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull- Wayne-Stark-Mahoning-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 619 PM EDT Wed Jun 1 2022 ...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
557 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST STREETSBORO 41.24N 81.35W
06/01/2022 E70 MPH PORTAGE OH TRAINED SPOTTER
SPOTTER REPORTS 70 MPH WIND GUST AND ONE
INCH HAIL IN STREETSBORO.
&&
SEFCOVICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
559 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 3 SSE TWINSBURG 41.28N 81.43W
06/01/2022 SUMMIT OH TRAINED SPOTTER
MULTIPLE TREES SNAPPED OFF.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
605 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 1 ESE HUDSON 41.24N 81.42W
06/01/2022 SUMMIT OH 911 CALL CENTER
TREE AND POWER LINES DOWN.
&&Special Weather Statement
National Weather Service Cleveland OH
610 PM EDT Wed Jun 1 2022
OHZ047-012300-
Knox OH-
610 PM EDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southern Knox County
through 700 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Centerburg, or 10 miles southwest of Mount Vernon,
moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon, Gambier, Utica, Centerburg, Martinsburg and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central Ohio.
&&
LAT...LON 4024 8248 4027 8248 4027 8268 4032 8269
4043 8219 4027 8219 4024 8220
TIME...MOT...LOC 2210Z 258DEG 32KT 4025 8258
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KahnPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
635 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 WSW CHAMPION HEIGHTS 41.28N 80.93W
06/01/2022 TRUMBULL OH TRAINED SPOTTER
6 INCH DIAMETER LIMB DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
636 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 1 S SHEFFIELD 41.44N 82.10W
06/01/2022 LORAIN OH PUBLIC
SOCIAL MEDIA REPORT OF TREE INTO POWER LINES
AND A CAR ON EAST RIVER RD IN SHEFFIELD
VILLAGE. TIME ESTIMATED VIA RADAR.
&&
SEFCOVICThe Pittsburgh radar (KPBZ), 122 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Port Meadville Airport ASOS recorded a peak gust of 59 mph.
Hail up to quarter-size in Meadville.
Concentrated area of tree damage about two-miles NNE of Meadville. Several trees fell onto buildings and one fell onto an occupied car. Unsure if buildings were damaged. No injuries reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2022Every state in 2022This day in weather historyWarnings in Pennsylvania, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024090, 1024093, 1024099.